Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 81, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 4, 2015, 10:48 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 10:48 PM EDT (02:48 UTC)
- Expired
- Aug 5, 2015, 1:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094
WGUS53 KJKL 050248
FFWJKL
KYC011-165-173-175-205-050545-
/O.NEW.KJKL.FF.W.0081.150805T0248Z-150805T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 145 AM EDT
* AT 1047 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT STERLING...WEST LIBERTY...OWINGSVILLE...FRENCHBURG...
MARSHALL...HENRY...JEFFERSONVILLE...CAMARGO...WELLINGTON...
SHARPSBURG...SALT LICK...LOWER SPENCER...TABOR...WRIGLEY...FLAT
CREEK...BOURBON FURNACE...PRESTON...EWINGTON...SIDEVIEW AND BLAZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3812 8326 3811 8327 3806 8326 3790 8329
3789 8348 3790 8375 3792 8376 3790 8382
3790 8387 3793 8397 3811 8408 3813 8407
3817 8399 3821 8396
$$
JMW1 follow-up statement
370
WGUS73 KJKL 050415
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1215 AM EDT WED AUG 5 2015
KYC011-165-173-175-205-050425-
/O.CAN.KJKL.FF.W.0081.000000T0000Z-150805T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-BATH KY-ROWAN KY-
1215 AM EDT WED AUG 5 2015
...THE FLASH FLOOD WARNING FOR MENIFEE...MONTGOMERY...NORTHWESTERN
MORGAN...BATH AND SOUTHERN ROWAN COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3812 8326 3811 8327 3806 8326 3790 8329
3789 8348 3790 8375 3792 8376 3790 8382
3790 8387 3793 8397 3811 8408 3813 8407
3817 8399 3821 8396
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:21 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 4, 9:21 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 921 PM EDT TUE AUG 4 2015 .UPDATE... ISSUED AT 845 PM EDT TUE AUG 4 2015 CONVECTIVE ACTIVITY CONTINUES ACROSS PARTS OF THE REGION WITH A COLD FRONT NEARLY STALLED OUT ACROSS THE AREA. THE STRENGTH OF THIS OVERALL HAS DECLINED ACROSS EASTERN KY AS EARLIER CONVECTION HAS HELPED TO STABILIZE THE ATMOSPHERE IN SEVERAL LOCATIONS. HOWEVER...A DISTURBANCE MOVING THROUGH THE FLOW IS BRINGING ANOTHER ROUND OF CONVECTION TO CENTRAL KY. THIS CONVECTION SHOULD MOVE INTO EASTERN KY AFTER DARK. WITH LOSS OF DAYTIME HEATING...THE THREAT FOR ANY SEVERE STORMS HAS DIMINISHED ALTHOUGH THE THREAT FOR LOCALLY HEAVY RAIN AND POSSIBLE ISOLATED FLOODING WILL REMAIN. A BREAK IN THE CONVECTION SHOULD OCCUR FOR A TIME DURING THE OVERNIGHT HOURS...ONCE THIS DISTURBANCE PASSES...ALTHOUGH MORE CONVECTION WILL BE POSSIBLE LATE AS THE NEXT WAVE APPROACHES. HOURLY GRIDS HAVE BEEN ADJUSTED BASED ON RECENT OBSERVATIONS AND TRENDS. THIS LED TO HIGHER POPS ACROSS THE AREA UNTIL AFTER MIDNIGHT AND COOLER TEMPERATURES DURING THE EVENING. DUE TO THE RECENT RAINFALL...FOG SHOULD ALSO FORM OVERNIGHT...AND MAY AFFECT MANY AREAS AND NOT JUST THE VALLEYS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 352 PM EDT TUE AUG 4 2015 A NEARLY STATIONARY BOUNDARY REMAINS DRAPED FROM WEST TO EAST ACROSS THE CENTRAL PART OF THE FORECAST AREA. THIS HAS SERVED AS A FOCUS FOR CONVECTION THIS AFTERNOON...AND ONCE AGAIN WE ARE DEALING WITH SOME HEAVY RAINERS. WE DO EXPECT THIS ACTIVITY TO DISSIPATE THIS EVENING...AND WILL DECREASE RAIN CHANCES AS THE EVENING PROGRESSES. THE SURFACE BOUNDARY WILL REMAIN ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS...WHILE A COUPLE OF MID/UPPER LEVEL SHORT WAVE TROUGHS MOVE EAST FROM THE PLAINS INTO THE OH VALLEY. A RATHER NEBULOUS WAVE WILL AFFECT THE REGION LATER TONIGHT...AND HAVE INCREASED RAIN CHANCES AGAIN LATE TONIGHT FOR THE WESTERN PART OF THE AREA. A SECOND AND MUCH STRONGER WAVE WILL BEGIN TO AFFECT THE AREA WEDNESDAY NIGHT. WHILE THERE IS GOOD MODEL AGREEMENT ON A STRONG WAVE MOVING INTO THE OH VALLEY...EXACTLY WHERE THE HEAVIEST RAIN AXIS WILL SET UP IS IN QUESTION. HOWEVER WITH PRECIPITABLE WATER INCREASING...THE POSSIBILITY FOR TRAINING...AND THE THREAT FOR MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH BEGINNING 11 PM WEDNESDAY AND RUNNING TO 7 AM FRIDAY. THIS IS FOR ALL BUT THE MOST SOUTHERN TIER OF COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 352 PM EDT TUE AUG 4 2015 MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH A MODESTLY AMPLIFIED MID/UPPER LEVEL LONG WAVE PATTERN TO START OUT THE EXTENDED. WE FIND OUR AREA UNDER THE INFLUENCES OF NORTHWEST FLOW ALOFT WITH WEAK EMBEDDED IMPULSES THROUGH THE MID TERM. THEN WE FINISH UP THE EXTENDED WITH ANOTHER RESPECTABLE SHORTWAVE THAT MOVES OUT OF THE UPPER MIDWEST AND THAT REINFORCES AN EASTERN CONUS MEAN TROUGH. FIRST TROUGH IS EXPECTED TO MOVE ACROSS THE OH/TN VALLEY REGIONS WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER...THERE CONTINUE TO BE SOME SIGNIFICANT DIFFERENCES AT THE SFC. ATTM AMPLE MOISTURE...A RELATIVELY SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND OTHER FAVORABLE HYDRO PARAMETERS SUGGEST THAT LOCALLY HEAVY RAINFALL MAY BECOME A CONCERN FROM WEDNESDAY NIGHT THROUGH LATE THURSDAY EVENING. HOWEVER...MUCH WILL DEPEND ON THE EXACT TRACK OF THE SFC WAVE WHICH THE 12Z GFS TAKES FURTHER TO OUR SOUTH. WITH THE MORE SOUTHERLY PATH OF THE GFS ITS AXIS OF HEAVIEST RAINFALL IS...AS WOULD BE EXPECTED ACROSS THE HEART OF THE COMMONWEALTH. THE 0Z ECMWF AND 12Z NAM KEEP THE STORM TRACK FURTHER NORTH AND CONSEQUENTLY HEAVIEST AXIS OF RAIN ALONG AND EITHER SIDE OF THE OHIO RIVER. THOUGHTS ARE TO ISSUE A FLASH FLOOD WATCH FOR THE WINDOW OF CONCERN...WHICH WILL STRADDLE THE SHORT AND LONG TERM FORECAST PERIODS. THEREAFTER DETAILS ASSOCIATED WITH THE EVOLUTION OF THE PATTERN REMAIN LOWER CONFIDENCE. AS SUCH...STAYED PRETTY CLOSE TO THE OFFERED BLENDED GUIDANCE. WILL BE INCREASING POPS INTO CATEGORICAL TERRITORY FOR THURSDAY PROPER. THE BOUNDARY WILL SAG SOUTHEAST BEHIND THE DEPARTING SFC LOW AND DISSIPATE BY THE WEEKEND...ALLOWING FOR MAINLY DRY WEATHER. MEAN EASTERN CONUS TROUGH WILL AMPLIFY AGAIN ACROSS THE OHIO VALLEY BY EARLY TO MID NEXT WEEK...BRINGING ANOTHER FRONTAL ZONE WITH ASSOCIATED WEATHER THROUGH THE AREA AND TO OUR SOUTH. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 840 PM EDT TUE AUG 4 2015 A STALLED FRONT REMAINS IN PLACE ACROSS KY. THIS WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH AT LEAST 4Z...AND POSSIBLY LATER TONIGHT TOWARD 12Z AND THEN RUNNING THROUGH THE END OF THE PERIOD AS A SERIES OF DISTURBANCE MOVE THROUGH THE EASTERN CONUS TROUGH AND INTERACT WITH THE BOUNDARY. WITH THE LOSS OF DAYTIME HEATING...CONFIDENCE IN ANY SPECIFIC TAF SITE BEING DIRECTLY IMPACTED BY A THUNDERSTORM IS LOW AND ONLY HAVE VCTS AT THE START OF THE PERIOD. FOG IS EXPECTED TO DEVELOP THROUGH 8Z..REDUCING VISIBILITY TO IFR OR WORSE...POSSIBLY BELOW AIRPORT MINS IN SOME AREAS UNTIL AROUND 13Z. OUTSIDE OF ANY THUNDERSTORMS OR FOG...VFR CONDITIONS WILL PREVAIL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT FOR KYZ044-050>052-058>060-068-069-079-080-088-104-106>120. && UPDATE...JP SHORT TERM...SBH LONG TERM...RAY AVIATION...JP
Hazardous weather outlook, Aug 4, 4:19 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 PM EDT TUE AUG 4 2015 KYZ044-050>052-058>060-068-069-079-080-088-104-106>120-051200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 419 PM EDT TUE AUG 4 2015 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH FRIDAY...THEN AGAIN ON MONDAY. THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING MAY PRODUCE VERY HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH FLOODING. RAPID RISES ON AREA STREAMS AND CREEKS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ083>087-051200- WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE 419 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH FRIDAY...THEN AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SBH/RAY
In the hours before
Local storm report, Aug 4, 5:38 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG NANCY 37.07N 84.75W
08/04/2015 PULASKI KY 911 CALL CENTER
TREES WERE DOWNED.
&&
SBHSpecial weather statement, Aug 4, 6:17 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT TUE AUG 4 2015
KYZ058-059-111-114-042245-
ESTILL-POWELL-OWSLEY-LEE-
617 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT ESTILL...POWELL...OWSLEY...
LEE...
AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER BLACKBURN...OR NEAR
IRVINE...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
IRVINE...BEATTYVILLE...BOONEVILLE...RAVENNA...VAUGHNS MILL...WILLOW
SHOALS...CRESSMONT...VADA...LEROSE...IDA MAY...PITTS...ST. HELENS...
RICE STATION...WAGERSVILLE...FITCHBURG...TRAVELLERS REST...
AIREDALE...WILLOW TREE...COTTAGE FURNACE AND LEIGHTON.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 18
AND 20.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3775 8369 3771 8371 3767 8361 3764 8352
3756 8356 3738 8367 3748 8389 3753 8389
3757 8394 3758 8397 3756 8407 3758 8410
3764 8413 3767 8409 3768 8410 3787 8397
TIME...MOT...LOC 2217Z 296DEG 25KT 3767 8407
JMWSpecial weather statement, Aug 4, 7:11 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT TUE AUG 4 2015
KYZ108-109-112-042345-
WOLFE-BREATHITT-MAGOFFIN-
711 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT WOLFE...BREATHITT...MAGOFFIN...
AT 711 PM EDT...A STRONG THUNDERSTORM WAS OVER SIMPSON...OR 7 MILES
NORTH OF JACKSON...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...PRESS...MALAGA...CORNELIA...SEWELL...LANE...
QUICKSAND...DAISYDELL...PORTSMOUTH...SEILTZ...LOST CREEK...
EVANSTON...VANCLEVE...TIPTOP...SWAMPTON...GILMORE...CUTUNO...NOBLE
AND GUAGE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 50
AND 58...AND NEAR MILE MARKER 64.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3778 8333 3776 8333 3774 8329 3771 8327
3775 8325 3764 8292 3751 8303 3752 8305
3752 8310 3750 8309 3746 8313 3741 8313
3741 8320 3744 8321 3742 8324 3760 8353
3781 8342
TIME...MOT...LOC 2311Z 298DEG 44KT 3767 8336
JMWSpecial weather statement, Aug 4, 8:02 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT TUE AUG 4 2015
KYZ050>052-060-106-050030-
BATH-MENIFEE-ROWAN-MORGAN-MONTGOMERY-
802 PM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...MENIFEE...
ROWAN...MORGAN...MONTGOMERY...
AT 801 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER YOUNG
SPRINGS...OR NEAR FRENCHBURG...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...WEST LIBERTY...OWINGSVILLE...FRENCHBURG...
MARSHALL...HENRY...JEFFERSONVILLE...CAMARGO...WELLINGTON...SALT
LICK...LOWER SPENCER...STOLL...FLAT CREEK...PRESTON...EWINGTON...
LENOX...BLAZE...HOPE...MURPHYFORK AND LIBERTY ROAD.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
113 AND 124.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3814 8322 3811 8327 3806 8327 3805 8324
3801 8320 3801 8316 3778 8333 3781 8339
3782 8343 3784 8346 3784 8348 3786 8349
3783 8353 3791 8376 3792 8376 3797 8394
3815 8388
TIME...MOT...LOC 0001Z 267DEG 33KT 3805 8360
JMWLocal storm report, Aug 4, 8:22 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
822 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 E TRIMBLE 37.01N 84.70W
08/04/2015 PULASKI KY PUBLIC
SEVERAL TREES WERE BLOW DOWN OR UPROOTED. ROOF DAMAGE TO
BARNS AND HOMES AND DOORS WERE BLOWN OF OF A HOME AND A
BARN. THE TIME IS ESTIMATED FROM RADAR.
&&
JPSpecial weather statement, Aug 4, 10:08 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1008 PM EDT TUE AUG 4 2015
KYZ050>052-060-106-050245-
BATH-MENIFEE-ROWAN-MORGAN-MONTGOMERY-
1008 PM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...MENIFEE...
ROWAN...MORGAN...MONTGOMERY...
AT 1008 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EWINGTON...
OR NEAR MOUNT STERLING...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...
JEFFERSONVILLE...CAMARGO...WELLINGTON...SHARPSBURG...SALT LICK...
LOWER SPENCER...STOLL...BETHEL...TABOR...FLAT CREEK...BOURBON
FURNACE...PRESTON...ODESSA...EWINGTON AND SIDEVIEW.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 136.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3825 8369 3822 8370 3820 8366 3817 8364
3822 8359 3815 8337 3784 8348 3783 8353
3782 8359 3783 8361 3784 8366 3792 8376
3790 8385 3795 8398 3811 8408 3829 8385
TIME...MOT...LOC 0208Z 278DEG 27KT 3808 8390
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:02 PM EDT | Special Weather Statement | JKL | Menifee, Montgomery, Morgan | 28 min |
| Aug 4, 8:41 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more | 3 hr |
| Aug 4, 10:08 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery | 37 min |
| Aug 5, 2:43 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 47 min |
| Aug 5, 3:20 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne, Whitley | 4 hr |
| Aug 5, 3:27 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne | 6 hr |
| Aug 5, 3:39 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 51 min |
| Aug 5, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 50 min |
| Aug 5, 3:43 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 32 min |
| Aug 5, 3:56 PM EDT | Areal Flood Advisory | JKL | Knox, Whitley | 3 hr |
| Aug 5, 4:04 PM EDT | Flash Flood Warning | JKL | Knox, McCreary, Whitley | 3 hr |
| Aug 5, 4:13 PM EDT | Special Weather Statement | JKL | Bell | 47 min |
| Aug 5, 4:22 PM EDT | Special Weather Statement | JKL | Pulaski | 23 min |
| Aug 5, 4:28 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 4 hr |
| Aug 5, 4:28 PM EDT | Special Weather Statement | JKL | Knox, Whitley | 32 min |
| Aug 5, 4:30 PM EDT | Special Weather Statement | JKL | Pulaski | 30 min |
| Aug 5, 4:35 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 4 hr |
| Aug 5, 4:39 PM EDT | Special Weather Statement | JKL | Laurel | 36 min |
| Aug 5, 4:41 PM EDT | Special Weather Statement | JKL | Pulaski | 34 min |
| Aug 5, 4:45 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox | 30 min |
| Aug 5, 4:48 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| Aug 5, 4:55 PM EDT | Special Weather Statement | JKL | Clay | 35 min |
| Aug 5, 5:13 PM EDT | Special Weather Statement | JKL | Bell | 47 min |
| Aug 5, 5:21 PM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox | 6 hr |
| Aug 5, 5:21 PM EDT | Flash Flood Warning | JKL | Pulaski, Wayne | 3 hr |
| Aug 5, 5:37 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 38 min |
| Aug 5, 5:43 PM EDT | Special Weather Statement | JKL | Clay, Owsley | 32 min |
| Aug 5, 6:07 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 4 hr |
| Aug 5, 6:16 PM EDT | Special Weather Statement | JKL | Estill, Powell | 29 min |
| Aug 5, 6:48 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 27 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.